| Catalog Number |
SXPP1B432 |
| Medical Device Problem Code |
Material Frayed (1262)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/15/2026
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Did the reported issue contribute to any patient adverse consequences? do you have any photos available for visual analysis?.
Event or Problem Description
It was reported that a patient underwent a robotic assisted hernia repair procedure on (b)(6) 2026 and barbed suture was used.During the procedure, it was reported by the sales rep that during a robotic assisted hernia repair, the surgeon was using the suture with the robot inside the patient sewing the mesh.And during him sewing, they noticed a piece of the suture was frayed towards the end of the needle where he was pulling it through the tissue.He was able to utilize the full piece of the suture and lock it without leaving that frayed piece in the patient.He clipped it off and pulled it out after he was finished with the closing defect.No patient consequences since the piece was removed from the patient.No adverse patient consequences were reported.Additional information was requested.